Alert archive / Minnesota / River Flood Warnings in 2023

River Flood Warning 1, NWS Twin Cities, MN

April 1, 2023Dakota County, Rice County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Apr 1, 2023, 10:04 AM CDT for Dakota County, Rice County, Minnesota. It took effect at Apr 2, 2023, 7:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 1, 2023, 10:04 AM CDT (15:04 UTC)
In effect from
Apr 2, 2023, 7:00 AM CDT
Expired
Apr 5, 2023, 9:50 AM CDT
In force
3 days
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
Minor

Counties Dakota County, MN, Rice County, MN

The radar

The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cannon River at Northfield (NRFM5).

Action stage
895 ft
Minor stage
897 ft
Moderate stage
899 ft
Major stage
900 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05355024, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

589 
WGUS43 KMPX 011504
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
1004 AM CDT Sat Apr 1 2023

...The National Weather Service in the Twin Cities has issued a 
Flood Warning for the following rivers in Minnesota...

  Cannon River AT Northfield affecting Rice and Dakota Counties.

.Heavy rain and snow over the last 48 hours has resulted in rapid 
rises in rivers across southeast Minnesota. Snow melt over the next 
few days will also contribute to additional rises.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-020615-
/O.NEW.KMPX.FL.W.0001.230402T1200Z-000000T0000Z/
/NRFM5.1.RS.230402T1200Z.230406T0000Z.000000T0000Z.UU/
1004 AM CDT Sat Apr 1 2023

...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From Sunday morning until further notice.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Saturday, the stage was 895.6 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning and continue rising to a crest of 898.1 feet
    Wednesday evening.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

CTG
8 follow-up statements
754 
WGUS83 KMPX 020132
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
832 PM CDT Sat Apr 1 2023

...The Flood Warning continues for the following river in 
Minnesota...

  Cannon River AT Northfield affecting Rice and Dakota Counties.

...The Flood Warning is cancelled for the following river in 
Minnesota...

  Middle Fork Zumbro River at Pine Island 1S affecting Goodhue 
  County.

.Heavy rain and snow over the last 48 hours has resulted in rapid 
rises in rivers across southeast Minnesota. Snow melt over the next 
few days will also contribute to additional rises.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC049-020245-
/O.CAN.KMPX.FL.W.0002.000000T0000Z-230402T0132Z/
/PNLM5.1.RS.230401T0936Z.230401T1315Z.230401T1515Z.NO/
832 PM CDT Sat Apr 1 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Middle Fork Zumbro River at Pine Island 1S.

* ADDITIONAL DETAILS...
  - At 700 PM CDT Saturday, the stage was 16.1 feet.
  - Forecast...The river is expected to fall to 13.7 feet by
    Monday afternoon.


&&

LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261
      4412 9278

$$

MNC037-131-021645-
/O.EXT.KMPX.FL.W.0001.230404T0600Z-230407T1200Z/
/NRFM5.1.RS.230404T0600Z.230405T1800Z.000000T0000Z.UU/
832 PM CDT Sat Apr 1 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE MONDAY NIGHT TO FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From Monday night to Friday morning.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 730 PM CDT Saturday, the stage was 896.4 feet.
  - Forecast...The river is expected to rise above flood stage
    Tuesday morning and continue rising to a crest of 897.5 feet
    Wednesday afternoon.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

CEO
820 
WGUS83 KMPX 020717
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
217 AM CDT Sun Apr 2 2023

...The Flood Warning continues for the following rivers in 
Minnesota...

  Cannon River AT Northfield affecting Rice and Dakota Counties.

.Heavy rain and snow over the last 48 hours has resulted in rapid 
rises in rivers across southeast Minnesota. Snow melt over the next 
few days will also contribute to additional rises as well as another 
storm system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-022230-
/O.EXT.KMPX.FL.W.0001.230404T0600Z-230407T0600Z/
/NRFM5.1.RS.230404T0600Z.230405T1800Z.230407T0000Z.UU/
217 AM CDT Sun Apr 2 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE MONDAY NIGHT TO EARLY 
FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From late Monday night to early Friday morning.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 130 AM CDT Sunday, the stage was 896.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early Tuesday morning to a crest of 897.5 feet early
    Wednesday afternoon. It will then fall below flood stage
    Thursday evening.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

PEM
407 
WGUS83 KMPX 021510
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1010 AM CDT Sun Apr 2 2023

...The Flood Warning is extended for the following rivers in 
Minnesota...

  Cannon River AT Northfield affecting Rice and Dakota Counties.

.Melting snow combined with precipitation that fell a couple of days 
ago has led to an increase in river levels. With another system 
arriving in a couple of days, further rises to the levels are 
expected, with flood stage being exceeded by Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-030615-
/O.EXT.KMPX.FL.W.0001.230404T0000Z-230407T1200Z/
/NRFM5.1.RS.230404T0000Z.230405T1800Z.230407T0600Z.UU/
1010 AM CDT Sun Apr 2 2023

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From Monday evening to Friday morning.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Sunday, the stage was 896.3 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 897.7 feet early Wednesday
    afternoon. It will then fall below flood stage early Friday
    morning.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

TDH
857 
WGUS83 KMPX 030128
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT Sun Apr 2 2023

...The Flood Warning is extended for the following river in 
Minnesota...

  Cannon River AT Northfield affecting Dakota and Rice Counties.

.Melting snow combined with precipitation that fell a couple of days 
ago has led to an increase in river levels. With another system 
arriving in a couple of days, further rises to the levels are 
expected, with flood stage being exceeded by Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-031630-
/O.EXT.KMPX.FL.W.0001.230404T0000Z-230407T1800Z/
/NRFM5.1.RS.230404T0000Z.230406T0000Z.230407T1200Z.UU/
828 PM CDT Sun Apr 2 2023

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From Monday evening to Friday afternoon.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 730 PM CDT Sunday, the stage was 896.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 898.0 feet Wednesday evening.
    It will then fall below flood stage Friday morning.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

CEO
481 
WGUS83 KMPX 031602
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1102 AM CDT Mon Apr 3 2023

...The Flood Warning is extended for the following rivers in 
Minnesota...

  Cannon River AT Northfield affecting Rice and Dakota Counties.

.Melting snow combined with precipitation that fell a couple of days 
ago has led to an increase in river levels. With another system 
arriving tomorrow and Wednesday, further rises to the levels are 
expected, with flood stage being exceeded by early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-040715-
/O.EXT.KMPX.FL.W.0001.230404T0600Z-230407T2000Z/
/NRFM5.1.RS.230404T0600Z.230405T1800Z.230407T1400Z.UU/
1102 AM CDT Mon Apr 3 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River AT Northfield.

* WHEN...From late tonight to Friday afternoon.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Monday, the stage was 896.5 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 898.0 feet
    Wednesday afternoon. It will then fall below flood stage
    Friday morning.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

MKM
017 
WGUS83 KMPX 040129
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
829 PM CDT Mon Apr 3 2023

...The Flood Warning is extended for the following river in 
Minnesota...

  Cannon River at Northfield affecting Rice and Dakota Counties.

.Melting snow combined with precipitation that fell a few days 
ago has led to an increase in river levels. With another system 
arriving tomorrow and Wednesday, further rises to the levels are 
expected, with flood stage being exceeded Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-041630-
/O.EXT.KMPX.FL.W.0001.230404T1500Z-230407T2100Z/
/NRFM5.1.RS.230404T1500Z.230406T0000Z.230407T1500Z.UU/
829 PM CDT Mon Apr 3 2023

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY MORNING TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River at Northfield.

* WHEN...From Tuesday morning to Friday afternoon.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 730 PM CDT Monday, the stage was 896.7 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 897.7 feet Wednesday evening.
    It will then fall below flood stage Friday morning.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

CEO
679 
WGUS83 KMPX 050204
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
904 PM CDT Tue Apr 4 2023

...The Flood Warning is extended for the following river in 
Minnesota...

  Cannon River at Northfield affecting Dakota and Rice Counties.

.Melting snow combined with recent precipitation has led to an 
increase in river levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

MNC037-131-051715-
/O.EXT.KMPX.FL.W.0001.000000T0000Z-000000T0000Z/
/NRFM5.1.RS.230405T2000Z.230406T1800Z.000000T0000Z.UU/
904 PM CDT Tue Apr 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Cannon River at Northfield.

* WHEN...Until further notice.

* IMPACTS...At 897.5 feet, Flood waters reach Carleton College 
  soccer fields. Babcock Park north of downtown begins to flood.

* ADDITIONAL DETAILS...
  - At 830 PM CDT Tuesday, the stage was 896.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon and continue rising to a crest of 897.8
    feet Thursday afternoon.
  - Flood stage is 897.0 feet.
  - Flood History...This crest compares to a previous crest of
    898.1 feet on 10/06/2019.

&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

CEO
321 
WGUS83 KMPX 051450
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
950 AM CDT Wed Apr 5 2023

...The Flood Warning is cancelled for the following rivers in 
Minnesota...

  Cannon River at Northfield affecting Rice and Dakota Counties.

.Current forecast suggests that the Cannon River at Northfield will 
stay below flood stage over the next day or two compared to previous 
forecast.

MNC037-131-051600-
/O.CAN.KMPX.FL.W.0001.000000T0000Z-230405T1450Z/
/NRFM5.1.RS.230410T0600Z.230410T0600Z.000000T0000Z.UU/
950 AM CDT Wed Apr 5 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cannon River at Northfield.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Wednesday, the stage was 896.0 feet.
  - Forecast...The river is expected to rise to a crest of 896.2
    feet just after midnight tonight. It will then rise to 897.0
    feet early Monday morning. Additional rises are possible
    thereafter.


&&

LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
      4445 9312 4441 9318

$$

BPH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:47 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 1, 6:47 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
647 AM CDT Sat Apr 1 2023

.UPDATE...
Issued at 637 AM CDT Sat Apr 1 2023

Updated to include 12z aviation discussion below.

&&

.DISCUSSION...(Today through Friday)
Issued at 316 AM CDT Sat Apr 1 2023

KEY MESSAGES:

- Blizzard conditions, including snowfall rates of 1-2 inches per
  hour, will end by daybreak.

- Strong warm air advection on Sunday may produce highs of at least
  50 degrees for points south and east of the Twin Cities.

- Another multi-faceted low pressure system will produce mixed wintry
  precipitation Tuesday through Wednesday.

- Below normal temperatures expected most of next week.

TODAY THROUGH MONDAY...As of early this morning, the low pressure
center of this powerful mid-latitude cyclone is located over
southern WI with its cold front extending SW over the mid-Mississippi
River Valley into the OK/TX Panhandle region. The deep negatively-
tilted upper level trough is aiding in a persistent band of heavy
snow from NW Wisconsin through the Twin Cities metro, producing
snowfall rates of 1-2 in/hr. The western edge, however, is steadily
shifting eastward, resulting in a stark difference in conditions from
where it is snowing to where it isn't. Where snow has ended,
visibilities have rapidly improved to 6-10 miles with even some
breaks in the overcast coverage. As of 3am, have been able to clear
northern and western portions of the WFO MPX coverage area from
winter weather headlines, with the expectation that the remainder of
the counties in the Blizzard Warning will be able to be cleared from
the headlines by its scheduled 7am expiration, if not sooner. The low
till quickly shift into southern New England by later today as high
pressure moves across the Upper Midwest, allowing for sunshine by
late morning through the rest of the daylight hours. Clear skies will
remain in place through this evening, but clouds will return late
tonight into Sunday morning as a clipper-type system shifts east
along the international border. The leading-edge warm front of this
system will extend to the southeast, with just enough isentropic
lift and moisture to potentially briefly produce rain/snow showers
over western WI. Chances are low and QPF will be only a few
hundredths at best, so if this precipitation occurs, it will be of
little consequence. As the warm front lifts north and ridging aloft
glides through the region, much warmer temperatures are expected for
Sunday with highs in the 30s and 40s, potentially the lower 50s
along the IA border and around the Eau Claire area. A dry cold front
will pass through the region Monday, resulting in a negligible drop
in temperatures for parts of western and central MN but otherwise
very similar to Sunday.

TUESDAY THROUGH FRIDAY...Another well-organized low pressure center,
also containing a wintry mix of precipitation and stronger winds, is
expected to impact the Upper Midwest starting Tuesday morning and
lasting through Wednesday afternoon. This system will have its origin
over CO/KS and, like the current system, be picked up by a large
upper level trof moving onshore the west CONUS coast. The system is
progged to shift northeast to near the Twin Cities by Wednesday
morning with central pressure below 990mb, then continue moving
northeast into southeast Canada by Thursday morning. The key factors
will again be its track, thermal gradient and any low-level warm
layers to cause p-types other than rain or snow. This system, much
like the current one, will also have a high moisture content, leading
to the potential for QPF in the 0.50-1.00" range, and potentially
accumulating snow for at least western and central MN. It is still
too early to determine specifics but this is where attention will be
turned as the current system winds down. Behind this midweek system,
high pressure will move expand over much of the central CONUS,
allowing for at least a couple days to dry out in the latter part of
the week. Temperatures will overall remain below normal for the
latter portion of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 637 AM CDT Sat Apr 1 2023

Snow lingers at KEAU with IFR conditions, but once that ends by 14z,
then all TAF sites will be solid VFR through the rest of this TAF
duration. Breezy NW winds through the day today will diminish to
around 5 kts while shifting to southerly tonight, then increase in
speed overnight through daybreak Sunday. Aiding this speed increase
will be a very strong low level jet moving into the Upper Midwest
overnight, producing SW winds 50-60kts at 2 kft.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
Mon...VFR. Wind NW 5-10 kts.
Tue...MVFR-IFR with RASN. Wind NE 15-25G30-35 kts.
Wed...MVFR-IFR with RASN. Wind S 20-30G40 kts becoming W.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Blizzard Warning until 7 AM CDT this morning for Blue Earth-Dakota-
     Faribault-Goodhue-Le Sueur-Ramsey-Rice-Scott-Steele-Waseca-
     Washington.

     Winter Storm Warning until 7 AM CDT this morning for Freeborn.

WI...Blizzard Warning until 7 AM CDT this morning for Barron-Chippewa-
     Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.

&&

UPDATE...JPC
DISCUSSION...JPC
AVIATION...JPC
Hazardous weather outlook, Apr 1, 7:14 AM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
714 AM CDT Sat Apr 1 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021200-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
714 AM CDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A large storm system is likely to impact the Upper Midwest
Tuesday and Wednesday, bringing a mixture of precipitation types
to the area, including the potential for accumulating snow in
western and central Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotters and snowfall observers are encouraged to report snowfall
amounts to the National Weather Service.

In the hours before

Local storm report, Apr 1, 9:28 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
928 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             OAKDALE                 44.99N 92.97W
04/01/2023  E10.0 INCH       WASHINGTON         MN   PUBLIC

&&

CTG
Local storm report, Apr 1, 9:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     SNOW             RICE LAKE               45.50N 91.74W
04/01/2023  M8.0 INCH        BARRON             WI   TRAINED SPOTTER

&&

CTG
Local storm report, Apr 1, 9:31 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     SNOW             ZUMBROTA                44.29N 92.67W
04/01/2023  M5.0 INCH        GOODHUE            MN   TRAINED SPOTTER

            24-HOUR WATER TOTAL = 2.37 INCHES.

&&

CTG
Local storm report, Apr 1, 9:32 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     SNOW             1 E ST. PAUL            44.95N 93.07W
04/01/2023  E7.2 INCH        RAMSEY             MN   PUBLIC

&&

CTG
Local storm report, Apr 1, 9:34 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
934 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             EAU CLAIRE              44.76N 91.46W
04/01/2023  M1.6 INCH        EAU CLAIRE         WI   OFFICIAL NWS OBS

            STORM TOTAL AS OF 9 AM.

&&
Local storm report, Apr 1, 9:43 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     SNOW             WOODBURY                44.92N 92.93W
04/01/2023  M8.2 INCH        WASHINGTON         MN   TRAINED SPOTTER

&&

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:05 AM CDTRiver Flood WarningMPXGoodhue21 days

Nearby

River Flood Warnings in Minnesota, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.